Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 458, NWS Little Rock, AR

September 27, 2012Johnson County, Logan County, Yell County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 27, 2012, 1:21 PM CDT for Johnson County, Logan County, Yell County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2012, 1:21 PM CDT (18:21 UTC)
Expired
Sep 27, 2012, 1:45 PM CDT
In force
24 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Johnson County, AR, Logan County, AR, Yell County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WUUS54 KLZK 271821
SVRLZK
ARC071-083-149-271845-
/O.NEW.KLZK.SV.W.0458.120927T1821Z-120927T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
121 PM CDT THU SEP 27 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL JOHNSON COUNTY IN WESTERN ARKANSAS...
  NORTHEASTERN LOGAN COUNTY IN WESTERN ARKANSAS...
  NORTH CENTRAL YELL COUNTY IN CENTRAL ARKANSAS...

* UNTIL 145 PM CDT

* AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF TOKALON...OR 12 MILES SOUTH OF CLARKSVILLE...AND MOVING
  EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOKALON...            SCRANTON...           PINEY BAY REC AREA...
  KNOXVILLE...          CABIN CREEK REC AREA...
  PINEY...              NEW BLAINE...         LUDWIG...
  DUBLIN...             DELAWARE...           CHICKALAH...
  SPRING MTN...         SHOAL BAY REC AREA... SAINT SCHOLASTICA...
  RIVERSIDE...          PRAIRIE VIEW...       LIBERTY...
  HUCKLEBERRY MTN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 67 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3540 9330 3533 9330 3532 9327 3516 9327
      3521 9355 3536 9356
TIME...MOT...LOC 1820Z 270DEG 12KT 3528 9345

$$

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 6:52 AM CDT, 6 hours 29 minutes earlier.

Area forecast discussion, Sep 27, 6:52 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 AM CDT THU SEP 27 2012

.AVIATION...
THE COLD FRONT REMAINS IN CENTRAL MISSOURI THIS MORNING. PATCHY FOG
IS ACROSS MAINLY NORTH ARKANSAS THIS MORNING. THIS FRONT IS
EXPECTED TO MOVE SOUTH TONIGHT AND BRING SHOWER AND THUNDERSTORM
CHANCES TO THE NORTH. A SHORT WAVE MOVING ACROSS NORTH ARKANSAS
SHOULD INITIATE A FEW THUNDERSTORMS IN THE NORTH THIS AFTERNOON.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TONIGHT WITH THE
SOUTHERN MOVEMENT OF THE FRONT. MAINLY VFR AND MVFR CONDITIONS ARE
ANTICIPATED.

&&

.PREV DISCUSSION... /ISSUED 336 AM CDT THU SEP 27 2012/

SHORT TERM...TODAY THROUGH SUNDAY
CURRENT FORECAST AND THINKING REMAINS LARGELY UNCHANGED VERSUS THIS
TIME LAST NIGHT WITH MODELS IN GENERALLY GOOD AGREEMENT IN THE
SYNOPTIC SCALE. SOME TIMING AND INTENSITY DIFFERENCES DO SHOW UP IN
THE FINER DETAILS...MAINLY DEALING WITH THE UPPER IMPULSES MOVING
THROUGH THE PREVAILING FLOW. BEST APPROACH ONCE AGAIN WILL BE TO TRY
TO SPLIT THE DIFFERENCES CONCERNING THESE IMPULSES AND BLEND
FORECAST SOLUTIONS THIS MORNING.

LATEST SURFACE ANALYSIS PLACES A QUASI STATIONARY FRONT FROM THE
SOUTHEAST CORNER OF KANSAS THROUGH CENTRAL MISSOURI AND INTO THE
OHIO VALLEY. THIS BOUNDARY WILL CONTINUE TO BE THE FOCAL POINT FOR
PERIODS OF SHOWERS AND THUNDERSTORMS AS UPPER IMPULSES MOVE THROUGH
THE PREVAILING WESTERLIES. CONVECTION CONTINUES AT THIS HOUR OVER
SOUTHERN MISSOURI AND EASTERN OKLAHOMA BUT ACTIVITY DOES APPEAR TO
BE WEAKENING WITH TIME. WITH TIMING DIFFERENCES BEING WHAT THEY ARE
AND THE OVERALL LITTLE MOVEMENT OF THE BOUNDARY...WILL CONTINUE TO
KEEP THE HIGHEST POPS ACROSS THE NORTH AND WEST TODAY AND SHIFTING
THEM SLIGHTLY SOUTH ON FRIDAY.

LATEST THINKING IS THE FRONT WILL ONLY MAKE IT INTO THE NORTHERN
PART OF THE STATE BY EARLY FRIDAY BEFORE FINALLY BEING PUSHED INTO
NORTHERN LOUISIANA BY SATURDAY MORNING AS DEEPENING UPPER TROUGH
OVER THE EASTERN CONUS FINALLY KICKS IT THROUGH.

THE BEST CHANCES OF PRECIPITATION WILL CONTINUE ALONG THE ADVANCING
BOUNDARY UNTIL IT FINALLY CLEARS THE STATE. SURFACE LOW PRESSURE IS
EXPECTED TO DEVELOP ON THE BOUNDARY ALONG THE TEXAS COAST SUNDAY TO
KEEP A CHANCE OF SHOWERS OVER THE FAR SOUTH SUNDAY. HIGHEST QPF WILL
BE ACROSS THE NORTH WITH AN INCH OR TWO POSSIBLE AND DECREASING
AMOUNTS FURTHER SOUTH.

CONCERNING TEMPERATURES... READINGS WILL REMAIN AT OR ABOVE NORMAL
VALUES THROUGH FRIDAY. HOWEVER...WITH THE FRONTAL PASSAGE AND ASSOC
CLOUD COVER/RAINFALL...TEMPERATURES ON SATURDAY WILL FALL BELOW
NORMAL VALUES BEFORE RETURNING TO NEAR NORMAL SUNDAY. MAX NUMBERS
LOOK REASONABLE AND ARE GENERALLY ACCEPTED.

LONG TERM...MONDAY THROUGH WEDNESDAY
AN UPPER LOW WILL BE OVER THE NORTHEAST U.S. WITH NORTHWEST FLOW
ALOFT OVER THE MID SOUTH TO BEGIN THE EXTENDED PERIOD. AN UPPER LOW
DEVELOPS NEAR THE ARKLATEX REGION TUESDAY. A DRY COLD FRONT WILL
MOVE THROUGH THE STATE TUESDAY AND GULF MOISTURE IS EXPECTED TO BE
PULLED INTO EASTERN ARKANSAS ON THE EAST SIDE OF THE LOW. NOT
EXPECTING ANY PRECIPITATION AT THIS TIME...JUST AN INCREASE IN CLOUD
COVER. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     84  66  80  61 /  30  50  60  50
CAMDEN AR         89  66  89  66 /  10  20  20  40
HARRISON AR       81  64  77  61 /  50  60  70  50
HOT SPRINGS AR    87  66  87  65 /  20  30  40  40
LITTLE ROCK   AR  87  67  86  65 /  20  30  50  40
MONTICELLO AR     89  66  89  66 /  10  10  30  30
MOUNT IDA AR      87  65  86  65 /  20  30  40  50
MOUNTAIN HOME AR  81  64  77  61 /  40  60  70  50
NEWPORT AR        85  66  82  61 /  30  50  60  50
PINE BLUFF AR     88  66  88  66 /  10  20  30  40
RUSSELLVILLE AR   85  66  83  63 /  30  40  60  50
SEARCY AR         86  66  84  63 /  20  40  60  50
STUTTGART AR      87  66  86  65 /  20  30  40  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Sep 27, 5:00 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU SEP 27 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU SEP 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN ARKANSAS TODAY.
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. THUNDERSTORMS WILL
BECOME MORE LIKELY TONIGHT AS THE COLD FRONT MOVES SLOWLY SOUTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLOW MOVING COLD FRONT WILL MOVE THROUGH ARKANSAS FRIDAY AND
SATURDAY. THIS WILL BRING A GOOD CHANCE OF THUNDERSTORMS TO THE
STATE. LATEST DATA SUGGESTS THAT THE MOST RAINFALL WILL FALL IN THE
NORTH AND RANGE FROM 1 TO 2 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 7:27 PM CDTSpecial Weather StatementLZKBoone28 min
Sep 26, 8:24 PM CDTSpecial Weather StatementLZKMarion46 min
Sep 26, 9:18 PM CDTSpecial Weather StatementLZKFulton47 min
Sep 26, 10:23 PM CDTSpecial Weather StatementLZKFulton47 min
Sep 27, 3:16 PM CDTSpecial Weather StatementLZKIndependence44 min
Sep 27, 3:20 PM CDTSpecial Weather StatementLZKVan Buren45 min
Sep 27, 3:20 PM CDTSevere Thunderstorm WarningLZKIndependence, Stone40 min
Sep 27, 3:53 PM CDTSpecial Weather StatementLZKCleburne47 min
Sep 27, 4:00 PM CDTSevere Thunderstorm WarningLZKIndependence45 min
Sep 27, 4:46 PM CDTSpecial Weather StatementLZKJackson59 min
Sep 27, 4:49 PM CDTSpecial Weather StatementLZKConway46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.